Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 87, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 30, 1997, 2:15 PM CDT for Stewart County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1997, 2:15 PM CDT (19:15 UTC)
- Expired
- Jun 30, 1997, 4:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 301914 FFWBNA TNC161-302115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT MON JUN 30 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 415 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...STEWART COUNTY AT 210 PM CDT THUNDERSTORMS PRODUCING EXTREMELY HEAVY RAIN WILL MOVE ACROSS STEWART COUNTY BETWEEN NOW AND 330 PM. DUE TO THE PREVIOUS HEAVY RAIN OF THE PAST FEW DAYS...THE GROUND IS SATURATED. THUS EXPECT CREEKS AND STREAMS TO RAPIDLY RISE AND LIKELY LEAVE THEIR BANKS. IF YOU LIVE NEAR A CREEK OR STREAM...MONITOR WATER LEVELS AND HEAD FOR HIGHER GROUND IF RAPIDLY RISING WATER IS OBSERVED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:10 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 30, 9:10 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 910 AM CDT MON JUN 30 1997 DEEP MSTR IN PLACE OVR THE MID-SOUTH THIS AM. MEANWHILE SATLT AND 88D LOOP DEPICTS OUTFLOW FROM LAST NIGHTS TSTMS OVR MO/AR MOVING TWDS MID TN. MODIFYING 12Z BNA SNDG PROJECTS CAPE ARD 1400 J/KG AND A LIFTED OF -5. WITH MDTLY UNSTBL AMS...PRECIP WTER VALUES NR 2 INCHES AND LOW LVL FOCUS MECHANISM...TSTM COVERAGE SHOULD BE EXTENSIVE THIS AFTN. ONCE AGAIN WL HAVE TO MONITOR FOR SLOW MOVG/TRAINING CELLS DUE TO PREVIOUS HVY RAIN. DUE TO EXTENSIVE CLDINESS AND ANTICIPATION OF NRMS SHWRS/TSTMS THIS AFTN...BLV HIGH TEMPS THIS AFTN ACRS MID-STATE CAN BE LOWERED ONE CAT. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 50 min |
| Jun 30, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 37 min |
| Jun 30, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 54 min |
| Jun 30, 4:57 PM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
| Jun 30, 5:29 PM CDT | Flash Flood Warning | OHX | Wilson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.